# SDR ASOA02590

- Difficulty date: November 14, 2002
- Submitted: January 6, 2003
- Operation: Air carrier
- Aircraft: N261AS
- Make and model: Emb EMB-120ER
- Aircraft serial: 120141
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Wire
- Part number: W201162820
- Condition: Broken
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 4835 - DURING CLIMB-OUT FROM XNA-DFW, A SMOKE SMELL OCCURRED IN THE COCKPIT.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT RETURNED TO XNA.  THE SMELL INTENSIFIED DURING THE RETURN UNTIL THE AIRCRAFT POWERED DOWN ON THE GROUND AFTER LANDING SAFELY IN XNA.  MAINTENANCE FOUND THE NR 1 INSTRUMENT CONSOLE COOLING FAN CONNECTOR WIRES BROKEN AND REPAIRED THE WIRES.  COOLING FAN OPERATIONAL CHECKS WERE NORMAL.  MAINTENANCE RAN THE ENGINES AND SWAPPED BLEED SOURCES WITH NO EVIDENCE OF THE BURNED ODOR RETURNING.  OPERATIONAL CHECKS GOOD.  AIRCRAFT OK FOR SERVICE.  (M)
